Alert archive / Idaho / Special Weather Statements in 2019
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 1, 2019, 6:08 PM MDT for Bear Lake County, Idaho. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2019, 6:08 PM MDT (00:08 UTC)
- Expired
- Aug 1, 2019, 7:00 PM MDT
- In force
- 52 min
- Issued by
- NWS Pocatello, ID
County Bear Lake County, ID
The radar
The Salt Lake City radar (KMTX), 134 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2679 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
526
WWUS85 KPIH 020008
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
608 PM MDT Thu Aug 1 2019
IDZ060-061-020100-
Bear Lake Valley ID-Bear River Range ID-
608 PM MDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
SOUTHEASTERN BEAR LAKE COUNTIES UNTIL 700 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Bear Lake Idaho Portion, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bear Lake Idaho Portion, Saint Charles and Fish Haven.
Boaters can expect a sudden increase in waves and very choppy waters
which will result in hazardous boating conditions. Boaters are urged
to seek safe harbor if possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11109 4200 11144 4206 11152 4221 11137
4208 11105 4204 11105
TIME...MOT...LOC 0007Z 306DEG 10KT 4210 11137
$$
ValleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 1, 2:05 PM MDT, 4 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 2:05 PM MDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 205 PM MDT Thu Aug 1 2019 .DISCUSSION...Convection has started to redevelop again this afternoon, with initial development over the central mountains and to the southwest over Nevada. This is in line with several of the recent high-res runs. Next several hours should see significant strengthening of the convection as well as activity shifting east and spreading. Outflow gusts generally expected to stay sub-severe but would not be surprised to see a cell or two overachieve. Precipitable water values approach or exceed an inch across most areas so brief heavy downpours expected as well. Activity diminishes after sunset but expect redevelopment on Friday. Central mountains most favorable with shortwave feature driving north through Oregon/Washington, along with favorable jet dynamics. Moisture availability is a little less tomorrow, which should favor potential for wind gusts. This shortwave helps to flatten ridge slightly with flow aloft shifting towards the southwest, and ushering a slightly drier air mass into the region. Thus expect Saturday to be dry with a nudge upward slightly in temperature. Four-corners high rebuilds Sunday and beyond, with moisture returning to the region for at least isolated thunderstorm potential over higher elevation regions each day. DMH && .AVIATION...Convection has fired across the region early this afternoon, beginning over higher terrain regions in the central mountains and southern highlands. Have maintained VCTS at all terminals, with -TSRA for selected terminals where best chances are expected. Activity expected to diminish after sunset. Redevelopment forecast for Friday afternoon, and KSUN should be the closest terminal. Expect VFR conditions outside thunderstorm influence. DMH && .FIRE WEATHER...Ample moisture combined with multiple disturbances rotating through SE Idaho embedded within an energetic southwest flow will promote shower and thunderstorm development, with the biggest days being this afternoon/evening and tomorrow afternoon and evening, and we'll discuss each day below. For today, moisture quality is fairly rich, and we have high confidence in scattered thunderstorms from mid-afternoon through early evening across the Central Mountains (475,476,422) in particular, and this is where a Red Flag Warning is in effect. Elsewhere, isolated to scattered activity is expected, with the best chance for scattered activity across higher terrain areas south/east of the I-15 corridor. Any activity has the potential to produce gusty outflow winds, heavy rainfall and frequent lightning. Some hail can't be ruled out either. For tomorrow, another disturbance will rotate through the region, and the best chance for scattered thunderstorms will be more restricted to the Central Mountains. We have enough confidence in scattered coverage to issue a Red Flag Warning, which will be in effect from 12PM through 9PM Saturday for zones 475 and 476. Scattered thunderstorms are possible across 422, but confidence is lower. Isolated thunderstorms are expected across the remainder of SE Idaho as well, but coverage should remain more isolated. Thunderstorm activity is expected to be much less for the Sunday through Wednesday timeframe, with isoalted activity possible each day, best chance will be over high terrain areas. The best day to see the combination of critically low RH and critically high winds is Monday across the Arco Desert, and we'll continue to monitor this for any future headlines. Otherwise, hot, above average temperatures should continue through next week. AD && .PIH WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 10 PM MDT this evening for IDZ422-476. &&
In the hours before
Special weather statement, Aug 1, 5:25 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pocatello ID 525 PM MDT Thu Aug 1 2019 IDZ054-020015- Lower Snake River Plain ID- 525 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANNOCK... NORTHEASTERN POWER AND SOUTHWESTERN BINGHAM COUNTIES UNTIL 615 PM MDT... At 525 PM MDT, Doppler radar was tracking a gusty thunderstorm outflow winds near American Falls Reservoir, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... American Falls Reservoir, Aberdeen, Springfield, Pingree and Sterling. Boaters can expect a sudden increase in waves and very choppy waters which will result in hazardous boating conditions. Boaters are urged to seek safe harbor if possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near American Falls Reservoir, Move to safe shelter now! Do not be caught on or near the water. Gusty winds and choppy waves are likely. && LAT...LON 4285 11277 4305 11295 4320 11264 4309 11240 TIME...MOT...LOC 2325Z 232DEG 22KT 4297 11276 Valle
Special weather statement, Aug 1, 5:27 PM MDT, 41 minutes before
Special Weather Statement
National Weather Service Pocatello ID
527 PM MDT Thu Aug 1 2019
IDZ066-020015-
Centennial Mountains/Island Park ID-
527 PM MDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT COUNTY UNTIL
615 PM MDT...
At 527 PM MDT, Doppler radar was tracking a strong thunderstorm over
Ponds Lodge or 16 miles south of Henrys Lake, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Island Park Village, Shotgun Village, Ponds Lodge, Macks Inn, Last
Chance, Island Park Reservoir, Big Springs and Harriman State Park.
LAT...LON 4424 11161 4454 11152 4454 11146 4455 11147
4456 11149 4456 11148 4455 11117 4453 11113
4452 11114 4450 11113 4449 11109 4420 11109
TIME...MOT...LOC 2327Z 270DEG 20KT 4441 11142
ValleSpecial weather statement, Aug 1, 5:48 PM MDT, 20 minutes before
Special Weather Statement National Weather Service Pocatello ID 548 PM MDT Thu Aug 1 2019 IDZ052-053-063>065-020030- Arco/Mud Lake Desert ID-Big Hole Mountains ID- Upper Snake River Plain ID-Teton Valley ID-Caribou Range ID- 548 PM MDT Thu Aug 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TETON...SOUTH CENTRAL FREMONT...SOUTHEASTERN JEFFERSON...NORTHWESTERN BONNEVILLE AND MADISON COUNTIES UNTIL 630 PM MDT... At 548 PM MDT, Doppler radar was tracking a gusty thunderstorm outflow winds near Plano or 7 miles northwest of Lorenzo, moving south at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Northern Idaho Falls, Rexburg, Rigby, Lorenzo, Ririe Reservoir, Sugar City, Ucon, Menan, Teton, Ririe, Roberts, Lewisville, Archer, Plano, Sage Junction, Newdale, Osgood, Thornton and Heise. LAT...LON 4349 11225 4380 11239 4396 11158 4363 11138 TIME...MOT...LOC 2348Z 342DEG 17KT 4383 11194 Valle
Local storm report, Aug 1, 5:49 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
549 PM MDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST 8 NNW ATOMIC CITY 43.55N 112.87W
08/01/2019 M55 MPH BUTTE ID MESONET
MESONET STATION PBF - INL CRITICAL
INFRASTRUCTURE COMPLEX.
&&
KSMITHLocal storm report, Aug 1, 5:59 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
559 PM MDT THU AUG 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST 1 S MICHAUD 42.92N 112.57W
08/01/2019 M53 MPH POWER ID ASOS
POCATELLO REGIONAL AIRPORT. THUNDERSTORM
OUTFLOW WINDS.
&&
KSMITHSpecial weather statement, Aug 1, 6:08 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
608 PM MDT Thu Aug 1 2019
IDZ060-061-020100-
Bear Lake Valley ID-Bear River Range ID-
608 PM MDT Thu Aug 1 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN AND
SOUTHEASTERN BEAR LAKE COUNTIES UNTIL 700 PM MDT...
At 607 PM MDT, Doppler radar was tracking a strong thunderstorm over
northwestern Bear Lake Idaho Portion, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Bear Lake Idaho Portion, Saint Charles and Fish Haven.
Boaters can expect a sudden increase in waves and very choppy waters
which will result in hazardous boating conditions. Boaters are urged
to seek safe harbor if possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.
&&
LAT...LON 4200 11109 4200 11144 4206 11152 4221 11137
4208 11105 4204 11105
TIME...MOT...LOC 0007Z 306DEG 10KT 4210 11137
ValleThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | 48 min |
Nearby
Special Weather Statements in Idaho, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.